MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026 while in the intensive care unit (icu) and using the system monitor, the display disappeared in two places and then blacked out and restarted.There was no problem with the display after restarting.No health hazard occurred to the patient.Log file analysis was requested out of caution for the patient who was being cared for using the system monitor, and the log files captured no unusual events recorded in the log file event history.The patient's equipment was operating as intended.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally communicated that the event happened again on (b)(6) 2026.When attempting to retrieve the event logs from the history screen of the system monitor, the data did not load.After restarting the system monitor, they were able to retrieve the data successfully.Log files from the time of this occurrence showed no unusual events recorded in the event log file history.
 
Additional Manufacturer Narrative
Section e1: customer site was (b)(6) hospital.Manufacturer's investigation conclusion: the reported event of the system monitor having a disappearing display and issues retrieving the log files was not confirmed.A review of the submitted controller event log file (f1191407) spanned approximately 29 days ((b)(6) 2025 ¿ (b)(6) 2026 per time stamp).There were no notable events in the log file.A review of the submitted controller event log file (f1290943) spanned approximately 27 days ((b)(6) 2026 per time stamp).There were no notable events in the log file.The system monitor, serial (b)(6), was not returned for analysis.The provided information stated that in the icu while using the system monitor, the display disappeared in about two places and then blacked out and restarted.There was no problem with the display after restarting.On (b)(6) 2026, when trying to retrieve the event log on the history screen, the data did not load.After restarting the system monitor, they were able to retrieve the data successfully.There were no photos or additional documents provided.A root cause for the reported event was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 4-¿system monitor¿ explains how to properly interpret and troubleshoot system monitor communication issues and error messages.Heartmate 3 instructions for use section 4-¿system monitor¿ and heartmate 3 patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.Heartmate 3 instructions for use section 4-¿system monitor¿ and heartmate 3 patient handbook section 6-¿caring for the equipment¿ explain how to properly insert the memory card.The ifu states ¿the data card is inserted into the slot located behind the door on the left side of the system monitor, with the white side facing the front of the system monitor.The system monitor beeps when the card is correctly inserted.¿ the device history records were reviewed were reviewed and showed no deviations from manufacturing or qa specifications.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24223996
Report Number2916596-2026-00502
Device Sequence Number18459885
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)171113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight65 KG